• Ramsey theory;
  • random graphs


The standard randomization of Ramsey's theorem asks for a fixed graph F and a fixed number r of colors: for what densities p = p(n) can we asymptotically almost surely color the edges of the random graph G(n, p) with r colors without creating a monochromatic copy of F. This question was solved in full generality by Rödl and Ruciński [Combinatorics, Paul Erdős is eighty, vol. 1, 1993, 317–346; J Am Math Soc 8(1995), 917–942]. In this paper we consider a different randomization that was recently suggested by Allen et al. [Random Struct Algorithms, in press]. Let equation image be a random subset of all copies of F on a vertex set Vn of size n, in which every copy is present independently with probability q. For which functions q = q(n) can we color the edges of the complete graph on Vn with r colors such that no monochromatic copy of F is contained in equation image ? We answer this question for strictly 2-balanced graphs F. Moreover, we combine bsts an r-edge-coloring of G(n, p)oth randomizations and prove a threshold result for the property that there exi such that no monochromatic copy of F is contained in equation image. © 2012 Wiley Periodicals, Inc. Random Struct. Alg., 2012